Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS Fort Worth, TX

February 23, 2005Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Feb 23, 2005, 6:20 AM CST for Bell County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2005, 6:20 AM CST (12:20 UTC)
Expired
Feb 23, 2005, 8:15 AM CST
In force
115 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 231222
FFWFWD
TXC027-231415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
620 AM CST WED FEB 23 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 815 AM CST

* AT 616 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
VERY HEAVY RAIN FROM THUNDERSTORM FROM NEAR TEMPLE...NORTH TO TROY. 
THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH PER HOUR 
CONTINUE MOVING EAST AT 15 MPH ACROSS THE WARNING AREA. LOCALIZED 
RAINFALL IN EXCESS OF TWO INCHES HAS ALREADY FALLEN...WITH AN 
ADDITIONAL ONE TO THREE INCHES EXPECTED. THIS WILL RESULT IN RAPID 
RUN OFF INTO CREEKS AND STREAMS...WITH FLOODING OF TYPICAL LOW WATER 
CROSSINGS EXPECTED. 

* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...
  RURAL BELL COUNTY AT 630 AM CST

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3115 9778 3096 9770 3106 9708 3130 9731

$$
2 follow-up statements
000 
WGUS74 KFWD 231308
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 AM CST WED FEB 23 2005

TXC027-231415-
BELL TX-
705 AM CST WED FEB 23 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 815 AM CST FOR BELL
COUNTY...

AT 700 AM CST...SCATTERD SHOWERS AND ISOLATED THUNDERSTORMS...SOME 
WITH LOCALLY HEAVY RAINFALL...CONTINUE ACROSS PARTICULARLY THE 
EASTERN PORTIONS OF BELL COUNTY...OR ALONG AND EAST OF INTERSTATE 35 
AT THIS TIME. WIDESPREAD 1 TO 2 INCH AMOUNTS HAVE OCCURRED ACROSS 
THIS AREA...WITH LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES NOTED SINCE 
4 AM CST. LOCALIZED...ADDITIONAL AMOUNTS TO ONE INCH ARE EXPECTED 
ACROSS EASTERN PORTIONS OF BELL COUNTY...LIKELY RESULTING IN RUN OFF 
INTO AREA CREEKS AND STREAMS AND FLOODING OF LOW WATER CROSSINGS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TROY...HARKER HEIGHTS...TEMPLE...BELTON AND MORGANS POINT RESORT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3112 9754 3090 9774 3078 9734 3107 9709
      3131 9732

$$
000 
WGUS74 KFWD 231341
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 AM CST WED FEB 23 2005

TXC027-231350-
BELL TX-
740 AM CST WED FEB 23 2005

...THE FLASH FLOOD WARNING FOR BELL COUNTY IS CANCELLED...

AT 739 AM CST...THE COMPLEX OF SHOWERS AND THUNDERSTORMS THAT 
RESULTED IN THE WARNING...HAVE MOVES EAST OF THE AREA. SOME RESIDUAL 
FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND UNDERPASSES IS 
STILL EXPECTED THROUGH MID MORNING. USE EXTREME CAUTION WHEN 
TRAVELING THIS AREA THIS MORNING. 

LAT...LON 3112 9754 3090 9774 3078 9734 3107 9709
      3131 9732

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 3:55 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Feb 23, 3:55 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
355 AM CST WED FEB 23 2005

.DISCUSSION...
SEVERE THUNDERSTORMS WINDING DOWN FOR THIS ROUND. NOW THE BIG
PROBLEM IS PRECIP FOR WEDNESDAY EVENING/THURSDAY MORNING. MODELS
AGREE THAT FRONT WILL MOVE BACK SOUTH WEDNESDAY AFTERNOON.
HOWEVER...NGM AND ETA PRODUCE ANOTHER LARGE PRECIP BULLSEYE WHILE
GFS HAS ONLY A FEW HUNDREDTHS ACROSS OUR CWA AND HITS THE PRECIP
HARD FARTHER TO THE SOUTHWEST. AS FAR AS I CAN TELL...THE DIFFERENCE
IS THAT NGM AND ETA KEEP MOIST SOUTH OR SOUTHEAST FLOW
OVERRUNNING ABOVE THE FRONT WHILE GFS HAS NO ISENTROPIC LIFT TO
SPEAK OF. I WILL INCLUDE PRECIP...BUT WILL NOT GO FOR THE HIGH QPF
BECAUSE OF THE UNCERTAINTY. UNSETTLED PATTERN LIKELY CONTINUES
INTO THURSDAY.

IN THE LONGER TERM REX BLOCK OVER SOUTHWEST SLOWLY WEAKENS AND BY
SUNDAY EJECTS EASTWARD INTO THE PLAINS. WEEKEND MAY BE A BIT
UNSETTLED...BUT MOISTURE AND DYNAMICS FOR LARGE SCALE PRECIP ARE
NOT IN PLACE. BY EARLY NEXT WEEK UPPER RIDGE SITS IN PLACE FROM
MEXICO NORTH THROUGH FOUR CORNERS AND NORTH TEXAS WILL HAVE A
COUPLE OF DAYS OF DRY WEATHER UNTIL NEXT UPPER LOW MOVES INTO
SOUTHWEST ON DAY SEVEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  40  50  37 /  70  50  20  10
WACO, TX              64  45  51  39 /  50  50  40  30
PARIS, TX             54  41  50  37 /  70  50  20  10
DENTON, TX            56  39  49  37 /  70  50  20  10
MCKINNEY, TX          57  40  50  37 /  70  50  20  10
DALLAS, TX            57  40  50  37 /  70  50  20  10
TERRELL, TX           59  42  51  38 /  70  50  20  10
CORSICANA, TX         63  45  51  39 /  70  50  40  20
TEMPLE, TX            68  46  51  40 /  50  50  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/84
Hazardous weather outlook, Feb 23, 3:48 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CST WED FEB 23 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-232200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
348 AM CST WED FEB 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS NORTH
TEXAS. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY SOUTH OF A
GRAHAM...DALLAS...ATHENS LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITHIN THIS AREA. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN SEVERE WEATHER THREATS.

LOCALLY HEAVY RAINFALL IS POSSIBLE...MAINLY LATE THIS AFTERNOON AND
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY ACROSS NORTH TEXAS.
FINALLY...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT...ENDING
ABOUT 600 AM FRIDAY...FOR AREAS MAINLY SOUTH OF AN EASTLAND...
HILLSBORO...ATHENS LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Feb 23, 12:36 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1225 AM     HAIL            SUMNER                   33.74N  95.67W
02/23/2005  1.75 INCH       LAMAR               TX   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORTED IN SUMNER
Local storm report, Feb 23, 12:39 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1239 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1239 AM     HAIL            4 W LEONARD              33.38N  96.32W
02/23/2005  0.75 INCH       FANNIN              TX   TRAINED SPOTTER

            REPORTED BY AMATEUR RADIO SPOTTERS
Local storm report, Feb 23, 1:26 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0123 AM     FLASH FLOOD     PRIDDY                   31.67N  98.51W
02/23/2005                  MILLS               TX   LAW ENFORCEMENT

            WATER OVER ROAD HWY 16 NORTH, ALSO ON FM 218
Local storm report, Feb 23, 1:32 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0124 AM     FLASH FLOOD     PRIDDY                   31.67N  98.51W
02/23/2005                  MILLS               TX   LAW ENFORCEMENT

            WATER OVER HIGHWAY 16 AND FARM ROAD 218 NEAR PRIDDY
Local storm report, Feb 23, 1:46 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
146 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0140 AM     HAIL            2 W HAMILTON             31.70N  98.16W
02/23/2005  1.75 INCH       HAMILTON            TX   LAW ENFORCEMENT

            REPORTED JUST WEST OF HAMILTON
Local storm report, Feb 23, 2:28 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
228 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0215 AM     HAIL            GREENVILLE               33.12N  96.10W
02/23/2005  0.75 INCH       HUNT                TX   GREENVILLE POLICE DEPT

            THREE-QUARTER INCH DIAMETER HAIL REPORTED IN GREENVILLE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 10:58 PM CSTSevere Thunderstorm WarningFWDDelta, Lamar62 min
Feb 22, 11:06 PM CSTSevere Thunderstorm WarningFWDCollin54 min
Feb 22, 11:50 PM CSTFlash Flood WarningFWDComanche3 hr
Feb 22, 11:55 PM CSTSevere Thunderstorm WarningFWDLamar65 min
Feb 23, 12:00 AM CSTSevere Thunderstorm WarningFWDMills45 min
Feb 23, 12:00 AM CSTSevere Thunderstorm WarningFWDCollin60 min
Feb 23, 12:29 AM CSTSevere Thunderstorm WarningFWDFannin61 min
Feb 23, 12:41 AM CSTSevere Thunderstorm WarningFWDComanche, Hamilton64 min
Feb 23, 12:43 AM CSTSevere Thunderstorm WarningFWDGrayson62 min
Feb 23, 12:57 AM CSTFlash Flood WarningFWDMills2 hr
Feb 23, 12:59 AM CSTSevere Thunderstorm WarningFWDLamar61 min
Feb 23, 1:02 AM CSTSevere Thunderstorm WarningFWDCollin58 min
Feb 23, 1:32 AM CSTSevere Thunderstorm WarningFWDHunt58 min
Feb 23, 1:42 AM CSTFlash Flood WarningFWDErath, Hamilton2 hr
Feb 23, 1:47 AM CSTSevere Thunderstorm WarningFWDHamilton58 min
Feb 23, 2:11 AM CSTSevere Thunderstorm WarningFWDBosque64 min
Feb 23, 2:56 AM CSTFlash Flood WarningFWDMills2 hr
Feb 23, 3:10 AM CSTFlash Flood WarningFWDBosque3 hr
Feb 23, 3:48 AM CSTFlash Flood WarningFWDHamilton117 min
Feb 23, 4:49 AM CSTSevere Thunderstorm WarningFWDHill, Limestone, McLennan44 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.